MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 79MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 79MM; PROSTHESIS, KNEE
Model Number 141235
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint effusion (4849)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Year of birth: 1943.Concomitant medical product: unknown femoral component, catalog#: ni, lot#: ni; unknown articular surface, catalog#: ni, lot#: ni.Report source: foreign: germany due diligence is in progress to determine if the device is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date.Subsequently, the patient presented with pain in the knee joint absent of external trauma.X-ray diagnostics detected a fracture of the tibial tray locking bar.Five (5) months post-diagnosis, a revision surgery was performed.Due diligence is in process for this event; to date no further information has been reported.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date.Subsequently, the patient presented with pain in the knee joint absent of external trauma.X-ray diagnostics detected a fracture of the tibial tray locking bar.Four (4) months post-diagnosis, a revision surgery was performed.The fractured locking bar of the tibial component was replaced as well as the articular surface.The tibial tray remains implanted.Due diligence is in process for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a2; a4; b4; b5; b7; d6a; g3; h2; h6; h10.The following sections have been corrected: b3; d6b.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision op notes: poly lies without irritation, broken clamp appears here- poly and broken clamp removed without complication, tibial and femoral components are firm.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: overall size and alignment of the implants is appropriate.Normal bone quality.Left total knee arthroplasty with likely implant disassembly of the tibial component.This linear metallic focus posterior to the lateral tibial plateau presumably represents the fractured locking clamp described in the patient's history.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
BIOMET CC CRUCIATE TRAY 79MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16387595
Report Number0001825034-2023-00343
Device Sequence Number12166914
Product Code JWH
UDI-Device Identifier00880304008342
UDI-Public(01)00880304008342(17)280516(10)J6297905
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number141235
Device Catalogue Number141235
Device Lot NumberJ6297905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/07/2023
05/04/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/30/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight105 KG